Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 7, 2015, 5:00 AM CST for 24 counties in Texas. It took effect at Jan 7, 2015, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 5:00 AM CST (11:00 UTC)
- In effect from
- Jan 7, 2015, 9:00 AM CST
- Expired
- Jan 7, 2015, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS74 KSJT 071100 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 500 AM CST WED JAN 7 2015 ...HAZARDOUS DRIVING TODAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS TEXAS WILL CREATE STRONG GUSTY SURFACE WINDS FOR WEST CENTRAL TEXAS TODAY. SURFACE WINDS FROM THE NORTH AROUND 35 MPH WITH POSSIBLE GUSTS TO 45 MPH WILL CREATE VERY HAZARDOUS DRIVING CONDITIONS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080000- /O.NEW.KSJT.WI.Y.0001.150107T1500Z-150108T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 500 AM CST WED JAN 7 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * IMPACTS: VERY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OR POORLY SECURED OUTDOOR ITEMS...SUCH AS LAWN FURNITURE...TRASH CONTAINERS...TARPS...OR AWNINGS MAY BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. * TIMING: 9 AM THROUGH 6 PM TODAY. * WINDS: FROM THE NORTH AT 30 TO 40 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUBER
1 follow-up statement
132 WWUS74 KSJT 072350 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 550 PM CST WED JAN 7 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080100- /O.EXP.KSJT.WI.Y.0001.000000T0000Z-150108T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 549 PM CST WED JAN 7 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY FOR WEST CENTRAL TEXAS WILL EXPIRE AT 6 PM CST THIS EVENING. GUSTY WINDS WILL PERSIST THIS EVENING BUT WILL CONTINUE TO DIMINISH...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:44 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 6, 11:44 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1144 PM CST TUE JAN 6 2015 .AVIATION... /06Z TAFS/ Arctic front moving through central Colorado and Kansas will move through West Central Texas early and mid morning. North wind gusts over 30 KTS are possible at times, with the winds continuing into the afternoon and early evening. Patchy MVFR stratus may possibly affect W Central Texas mid morning. Stratus should be brief, if it occurs, and left TAFS VFR at this issuance. && .PREV DISCUSSION... /ISSUED 532 PM CST TUE JAN 6 2015/ AVIATION... /00Z TAFS/ An arctic front will affect West Central Texas beginning around daybreak Wednesday, with north wind gusts of 30 KTS and steady or slowly falling temperatures. VFR conditions otherwise are expected through the next 24 hours. PREV DISCUSSION... /ISSUED 411 PM CST TUE JAN 6 2015/ SHORT TERM... (Tonight and Wednesday) A relative warm day across West Central Texas, as least compared to whats coming the next few days. The initial cold front is sagging slowly through the Concho Valley and Heartland, roughly along a San Angelo to Brownwood line as of 3 PM. Main surge of the arctic air is well to the north across the Central Plains. Temperatures have climbed well into the 60s south of the initial cold front, even pushing the 70 degree mark along I-10 from Ozona to Junction. Cooler to the north behind the front across the Big Country, where Abilene and Sweetwater remain in the low to mid 50s. For tonight, surge of arctic air will make it through West Central Texas by sunrise Wednesday morning, accompanied by north winds of 15 to 25 mph. With temperatures quickly falling into the mid and upper 20s as the front rolls through, wind chills readings will plunge into the single digits and teens for many locations. Decent amount of sunshine will at least mitigate the arctic air mass a little Wednesday afternoon. Or at least, they would be even colder if skies were overcast. As it is, surface high building in will keep temperatures in the 30s pretty much areawide, and we may well be looking at afternoon highs right near freezing along the I-20 corridor from Sweetwater to Abilene once again. LONG TERM... (Wednesday night through Tuesday) Much colder conditions are likely for mid to late week. Today's numerical guidance has continued the down-ward trend with temperatures for this time period. We've lowered temperatures a few degrees for Thursday morning through Saturday, with afternoon high temperatures in the lower 30s to lower 40s, and lows in the teens to 20s likely. Some moderation of these temperatures will likely occur by early next week. Precipitation chances and type continues to be quite the challenge for the end of this week. The GFS model, which had ramped up precipitation amounts yesterday, have now trended drier for Friday night/Saturday, while the ECMWF did the exact opposite to some degree. The only thing these two models did agree on is a cooler temperature profile, adding confidence that all areas will see at least some amount of wintry precipitation this week before all is said and done. The overall theme looks to be for wintry precipitation do develop across all of West Central Texas, with light amounts of precipitation expected. However, a glaze of sleet or ice will create dangerous driving conditions. Improvement in the model agreement won't likely occur until the end of the week when the systems are more developed, which will allow for improved sampling by the various observing networks. && .PRELIMINARY POINT TEMPS/POPS... Abilene 25 33 14 42 25 / 0 5 5 5 5 San Angelo 28 38 16 43 28 / 0 5 10 10 10 Junction 30 40 18 42 29 / 0 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jan 6, 3:25 PM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CST TUE JAN 6 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 325 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SURGE OF VERY COLD AIR WEDNESDAY WILL BRING HAZARDOUS WIND CHILLS AND THE POTENTIAL FOR MORE WINTRY PRECIPITATION. FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20...WEDNESDAY AND WEDNESDAY NIGHT...WATCH FOR WIND CHILLS IN THE 5 TO 15 DEGREES RANGE. THEN...DANGEROUS DRIVING CONDITIONS MAY DEVELOP FRIDAY NIGHT AND SATURDAY ACROSS MOST OF WEST CENTRAL TEXAS...AS ROADS POSSIBLY BECOME ICY...FROM A LIGHT WINTRY MIX OF FREEZING RAIN... SLEET...OR SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.